BOLTON MEDICAL, INC. TREO ABDOMINAL STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-L2-11-140U |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
Type of Reportable Event
Serious Injury
Event or Problem Description
"thrombotic occlusion: the treo stent-grafts were implanted to treat abdominal aortic aneurysm.As the right common iliac artery was also aneurysmal, the leg extension stent-graft concerned was placed in the right external iliac artery (eia).The procedure was completed successfully with no endoleak present.Two months after the operation, the patient returned to the hospital with some symptoms where contrast enhanced ct revealed thrombotic occlusion in the right leg extension stent-graft.After thrombectomy within the stent-graft, an additional bare stent was placed from the distal end of the leg extension stent-graft to the native blood vessel.The patient recovered.Physician's comment on adverse event: it was likely that intimal thickening had developed at the contact area between native blood vessel wall and the distal end of the leg extension stent-graft implanted in the eia (possibly due to dissection), causing thrombosis in the stent graft.This was not a complication due to a defect in the leg extension stent-graft.In the future, use of a bare stent should be considered when the target area is in the eia.Operation type: stent-grafting blood loss: amount is unknown.No image available due to hospital policy pre-case plan available (schema attached) additional information will be obtained upon request delivery system was discarded by user ancillary devices used: none.(b)(4) patient outcome: "the health harm to the patient was mild.The patient recovered.".
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.A review of the device history record showed no issues were found during the manufacture of the device.The pre-case plan was provided for analysis, however, as indicated in the narrative the ct studies were not provided due to hospital policy.The patient underwent an evar procedure with a treo leg extension stent-graft (28-l2-11-140u).Table 1 identifies the requirements from the treo us ifu (2844-8217 rev.B) and compares it with the device selected and the patient's anatomy.A review of the provided pre-case plan shows severe tortuosity and calcification on the patient anatomy.Post-implant thrombus formation can be caused by the following: incorrect graft selection, resulting in oversizing the graft for vessel.There will be more material on the walls of the vessel.This excess material will cause the stent-graft to infold and the inability for the blood to flow causing the post-implant thrombus formation.-the tortuosity and curvature of the aortic vessel resulting in the stent-graft's inability to conform to the vessel.This results in the inability of blood to flow properly into the stent-graft, thus causing post-implant thrombus formation.Metabolic reasons.An email was sent to the case representative, maki nagasawa, asking the date the thrombotic occlusion was observed, when the additional device was implanted, and if the additional bare stent used was a terumo aortic product.The response was "unknown".With the limited information provided and lack of ct studies, the reported thrombotic occlusion could not be confirmed.Therefore, the root cause could not be determined.With the limited information provided and lack of ct imaging, the root cause of the reported failure of thrombotic occlusion could not be determined.